MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 01/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that eleven months and eight days post index procedure using a drug-coated balloon catheter in the axillary vein via the right upper arm access, the subject reportedly expired, and the primary cause of death was unknown at this time.Reportedly, there have been no documented device deficiencies and no adverse events were reported, and the relationship of the death with the device, procedure and arteriovenous access circuit is unknown.
 
Event or Problem Description
It was reported through the results of a clinical trial that eleven months post index procedure completion using a drug-coated balloon catheter in the axillary vein via the right upper arm, the subject developed a serious adverse event of hypoxic respiratory failure, and the outcome of the serious adverse event was fatal which resulted in death.However, the adverse event was not related to the index procedure, not related to the study device and not related to the arteriovenous (av) access circuit.It was further reported that eleven months and thirteen days post index procedure completion, the subject had a serious adverse event of right upper extremity fistula clot which required an additional arteriovenous access circuit reintervention due to access thrombosis in the upper arm.Reportedly, mechanical thrombectomy was performed to treat the access thrombosis.The treatment reintervention was successful, and the outcome of the serious adverse event was resolved.Furthermore, the subject reportedly expired, and the primary cause of death was acute hypoxic respiratory failure.Reportedly, there have been no documented device deficiencies were reported, and the relationship of the death was not related to the study device, was not related to the procedure, and was not related to the arteriovenous access circuit.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.It was later reported that the location of the fistula clot did not involve the target lesion that was previously treated using the lutonix balloon.The site reported that the event was not related to the lutonix device or the procedure but related to the arteriovenous access circuit.Based on the available information, the investigation is unconfirmed for the reported failure.Based upon the available information, the definitive root cause of the fistula clot is related to the arteriovenous access circuit.The patient's death was determined to be due to hypoxic respiratory failure and was not related to the device.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2025), g3, h6 (method).H11: b3, b5, h1, h6 (patient, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18226134
Report Number3006513822-2023-00046
Device Sequence Number14787857
Product Code ONU
UDI-Device Identifier00801741123269
UDI-Public(01)00801741123269
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX351306605F
Device Lot NumberGFFX1579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age69 YR
Patient SexMale
Patient Weight113 KG
Patient EthnicityNon Hispanic
Patient RaceWhite